Advanced Search
MyIDEAS: Login to save this paper or follow this series

One-to-One Matching with Interdependent Preferences

Contents:

Author Info

  • Mumcu, Ayse
  • Saglam, Ismail

Abstract

In this paper, we introduce interdependent preferences to a classical one-to-one matching problem that allows for the prospect of being single, and study the existence and properties of stable matchings. We obtain the relationship between the stable set, the core, and the Pareto set, and give a sufficiency result for the existence of the stable set and the core. We also present several findings on the issues of gender optimality, lattices, strategy-proofness, and rationalizability.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://mpra.ub.uni-muenchen.de/1908/
File Function: original version
Download Restriction: no

Bibliographic Info

Paper provided by University Library of Munich, Germany in its series MPRA Paper with number 1908.

as in new window
Length:
Date of creation: Nov 2006
Date of revision:
Handle: RePEc:pra:mprapa:1908

Contact details of provider:
Postal: Schackstr. 4, D-80539 Munich, Germany
Phone: +49-(0)89-2180-2219
Fax: +49-(0)89-2180-3900
Web page: http://mpra.ub.uni-muenchen.de
More information through EDIRC

Related research

Keywords: One-to-one matching; externalities;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Faruk Gul & Wolfgang Pesendorfer, 2006. "The Canonical Type Space for Interdependent Preferences," Levine's Bibliography 321307000000000457, UCLA Department of Economics.
  2. Roth, Alvin E. & Sotomayor, Marilda, 1992. "Two-sided matching," Handbook of Game Theory with Economic Applications, Elsevier, in: R.J. Aumann & S. Hart (ed.), Handbook of Game Theory with Economic Applications, edition 1, volume 1, chapter 16, pages 485-541 Elsevier.
  3. Andrew Postlewaite, . ""The Social Basis of Interdependent Preferences''," CARESS Working Papres, University of Pennsylvania Center for Analytic Research and Economics in the Social Sciences 97-14, University of Pennsylvania Center for Analytic Research and Economics in the Social Sciences.
  4. Pollak, Robert A, 1976. "Interdependent Preferences," American Economic Review, American Economic Association, American Economic Association, vol. 66(3), pages 309-20, June.
  5. Echenique, Federico & Yenmez, Mehmet B., 2005. "A Solution to Matching with Preferences over Colleagues," Working Papers, California Institute of Technology, Division of the Humanities and Social Sciences 1226, California Institute of Technology, Division of the Humanities and Social Sciences.
  6. Charness, Gary & Rabin, Matthew, 2001. "Understanding Social Preferences with Simple Tests," Department of Economics, Working Paper Series, Department of Economics, Institute for Business and Economic Research, UC Berkeley qt4qz9k8vg, Department of Economics, Institute for Business and Economic Research, UC Berkeley.
  7. Efe A. Ok & Levent KoÚkesen, 2000. "Negatively interdependent preferences," Social Choice and Welfare, Springer, Springer, vol. 17(3), pages 533-558.
  8. Bettina Klaus & Flip Klijn, 2004. "Stable Matchings and Preferences of Couples," Working Papers 117, Barcelona Graduate School of Economics.
  9. Roth, Alvin E, 1984. "The Evolution of the Labor Market for Medical Interns and Residents: A Case Study in Game Theory," Journal of Political Economy, University of Chicago Press, University of Chicago Press, vol. 92(6), pages 991-1016, December.
  10. Sasaki, Hiroo & Toda, Manabu, 1996. "Two-Sided Matching Problems with Externalities," Journal of Economic Theory, Elsevier, Elsevier, vol. 70(1), pages 93-108, July.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. repec:ebl:ecbull:v:3:y:2007:i:57:p:1-5 is not listed on IDEAS
  2. Ismail Saglam & Ayse Mumcu, 2007. "The core of a housing market with externalities," Economics Bulletin, AccessEcon, vol. 3(57), pages 1-5.
  3. Alfredo Salgado-Torres, 2011. "A solution concept for housing market problems with externalities," Economics Bulletin, AccessEcon, vol. 31(1), pages 623-630.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:1908. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.